Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Substantial increase in CD4
Oct 7, 2012

I have what a lot of people may think of as a silly question. I am newly diagnosed (7/23/12). I backtracked my infection to around 2/5/12. At diagnosis, my viral load was 4,260 and CD4 was 532. Three weeks ago, I started Stribild and just received my first lab work back, which stated that my viral load dropped to 80 and my CD4 skyrocketed to 963! My CD4% is 32.1%. While my doctor says that this is fantastic and many negative people never see that high of a CD4 count, I still have some concerns. Everything that I have been reading suggests that a person's CD4 count rises at a relatively slow rate while on HAART but mine almost doubled in a few weeks. Should I expect this number to drop back down or can I breathe easy knowing that I started HAART so quickly after infection and diagnosis, which would explain the very quick rebound of my CD4 count? It is also possible that I naturally have a very high CD4 count.

Response from Dr. Holodniy

I agree with your doctor and I think you answered your own question. I don't think you need to be concerned about your results, and even if your CD4 count/percent were to drop a bit, it is still all within the normal range.



Previous
why arent there medicinal methods for cd4 improvement?
Next
Viral load results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement